Pennsylvania, 2005Damaging Wind in Pennsylvania, November 6, 2005
November 6, 2005 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 6, 1:41 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 6, 1:41 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EST SUN NOV 6 2005
.SHORT TERM (REST OF TODAY)...
WW 849 /SVR TSTM WATCH/ HAS BEEN REPLACED BY TORNADO WATCH 850 AS
SOME STORMS HAVE TAKEN ON A BETTER STRUCTURE AS OF LATE. PLENTY OF
REPORTS OF SEVERE WEATHER TO OUR WEST IN STRONGEST CELLS...BUT
LINE IN GENERAL PRODUCING WIND GUSTS AROUND 35-45 MPH. EXPECTING
THIS TREND TO CONTINUE AS STORMS MOVE EASTWARD...WITH BEST CHANCE
FOR SEVERE WEATHER ACROSS NORTHERN HALF AND WESTERN COUNTIES.
ZONES UPDATED TO REFLECT UPGRADE TO TORNADO WATCH IN EFFECT UNTIL 6
PM.
&&
.PREVIOUS DISCUSSION...
(ISSUED 1130 AM EST SUN NOV 6 2005)
SHORT TERM (REST OF TODAY)...
WIND ADVISORY CONTINUES AND SEVERE TSTORM WATCH 849 NOW IN EFFECT
FOR THIS AFTERNOON AS VIGOROUS COLD FRONT APPROACHING FROM THE
WEST. WINDS BECOMING GUSTIER BEHIND LINE OF SHOWERS NOW IN CENTRAL
PA...BUT BIG SHOW WILL COME WITH WINDS MIXING DOWN WITH FRONTAL
PASSAGE THIS AFTERNOON AND EARLY EVENING. WIND TRANSPORT TO THE
SURFACE WILL BECOME MUCH MORE EFFICIENT AT FROPA AND 850MB WINDS
WILL BE INCREASING AS WELL...SO ANTICIPATE MORE WIDESPREAD WIND
GUSTS IN THE 40-50MPH RANGE FOR A COUPLE OF HOURS WITH LOCAL GUSTS
POTENTIALLY REACHING SEVERE LIMITS IN STRONG CONVECTION CELLS.
PREVIOUS DISCUSSION...
(ISSUED 306 AM EST SUN NOV 6 2005)
SHORT TERM (TODAY THROUGH MONDAY)...
COLD FRONT AT 06Z WAS STILL CHUGGING THRU ILLINOIS. LATEST MESO ANAL
SHOWS SQUALL LINE ENTERING WRN INDIANA. 00Z OPERATIONAL RUNS OF ETA
AND GFS COMING INTO AGREEMENT FOR THE FRONT TO BE ENTERING WRN PA
AROUND 18Z AND SPEEDING THRU MOST OF MY FCST AREA BY 00Z.
INGREDIENTS SEEM TO BE COMING IN PLACE FOR A COOL SEASON SEVERE/HIGH
WIND EVENT.
INSTABILITY TODAY WILL BE MODEST BUT WIND FIELDS ARE PROGGED TO BE
QUITE STRONG SO ANY MIXING WILL BRING STRONG GUSTY WINDS TO THE
REGION. STILL A QUESTION AS TO WHETHER A COHERENT SQUALL LINE CAN
DEVELOP INTO THE STATE OR IF WE SEE THE STRONG WINDS DEVELOP ONLY IN
THE COLD ADVECTION BEHIND THE FRONT. MREF SHOWED SOME
IMPRESSIVE...FOR THE SEASON...CAPES ASSOC WITH THE CURRENT
CONVECTION. BUT THEY DID NOT REDEVELOP THE CAPES AS THE FRONT ENTERED
PA. GFS AND HIGH RES ONLY MANAGE TO PUSH LIS TO JUST BELOW ZERO.
ETA SHOWS CAPES BETWEEN ABOUT 500 AND 800J ON AVERAGE AT THE HEIGHT
OF HEATING. WITH A STRONG JET EXIT REGION PUNCHING INTO THE
REGION...THE MODELS SHOW THE LOW LEVELS RESPONDING RAPIDLY WITH THE
A SWLY LLJ ON THE ORDER OF 40 TO 50KT SURGING INTO THE STATE.
ANOMALY PROGS SHOW THIS AS ABOUT 1-3 STD DEV ABOVE NORMAL AND IT
HELPS PUSH PRECIP WATERS SLIGHTLY ABOVE NORMAL. GFS AND ETA STILL SHOW A
STRONG ISALLOBARIC PRESSURE RISE SHOOTING ACROSS THE REGION LATER
IN THE DAY. THE MAIN DIFFERENCES IN THE MODEL SCENARIOS IS THE
TENDENCY FOR THE NEW ETA TO ROUND OUT THE SFC TROF ONCE
AGAIN...LEADING TO BROADER AREAS OF FRONTOGENETIC FORCING AND LESS
FOCUSED ASCENT AHEAD AND NEAR THE COLD FRONT. THE GFS STILL HAS
MORE ANTICYCLONIC CURVATURE IN THE COLD AIR...LOOKING SLIGHTLY
MORE ANAFRONT-ISH...RESULTING IN TIGHTER ASCENT NEAR THE FRONT
ASSOCIATED WITH STEEPER SLOPED FRONTOGENESIS FROM THE LOW TO MID
LEVELS.
FOR NOW HAVE THE WIND ADVISORY OUT THRU 00Z..STARTING LATE MORNING.
WE MAY BE A LITTLE EARLY AT THE ONSET BUT WILL LEAVE THE TIMING AS
IS SINCE MODELS SHOWS AN INCREASINGLY ROBUST LOW LEVEL WIND FIELD
MOVE INTO THE AREA BY EARLY TO MID MORNING. WILL PROBABLY START TO
SEE THE GUSTY WINDS OVER THE RIDGES EVEN BEFORE THE ACTUAL STRONGEST
WINDS ARRIVE WITH OR NEAR THE FRONT. OTHER QUESTION IS IF WE WENT
FAR ENOUGH INTO THE EVENING. ACTUAL TIMING OF THE FRONT WILL HAVE
TO BE EXAMINED LATER...BUT THINK GUSTY WINDS THRU ABOUT MIDNIGHT
ARE NOT OUT OF THE QUESTION.
LA CORTE
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
LATE WEEK SOLUTION STILL BEING BOUNCED AROUND BY EACH ENSUING MODEL
RUN. NEW GFS SHOWS A SLOW MOVING FRONT SAGGING THRU THE AREA THU
HINTING THAT IT COULD SLOW DOWN OVER SRN PORTIONS OF THE STATE. 18Z
MREF IS MORE PROGRESSIVE AND BUILDS THE SFC RIDGE IN QUICKLY FOR THE
END OF THE WEEK ENDING THE THREAT FOR LINGERING PRECIP. WITH THE
UNCERTAINTY HIGH...I DIDNT DELVE INTO THE EXTENDED TO MAKE ANY
CHANGES. WITH THE CURRENT TROF MAKING A QUICK VISIT...AND THE WORST
OF IT SHEARING OUT TO OUR NORTH...NO REAL INCURSIONS OF COLD AIR
SEEM TO BE IN THE CARDS ANY TIME SOON. TEMPERATURES SHOULD NOT
WANDER VERY FAR FROM SEASONAL NORMS AS A RESULT.
LA CORTE
AVIATION...
ACTIVE WEATHER DAY ON TAP. WILL BE MAINLY VFR FOR MOST OF THE DAY
UNTIL LATE MORNING WEST...LATE AFT EAST. LOW OVER PLAINS EARLY THIS
MORNING WILL DEEPEN AS IT LIFTS NE. STILL THINK BEST CHC OF HIGH
WINDS AND SEVERE WEATHER WILL BE MAINLY TO THE NORTH OF OUR
AREA...BUT MANY PARAMETERS IN PLACE OR COMING INTO PLACE FOR SEVERE
WEATHER. DECENT HEIGHT FALLS...DRY PUNCH...STRONG WINDS...AND STRONG
DIRECTIONAL SHEAR...TT INDEX OVER 50...AND DECENT SRH.
DRY SLOT WILL MOVE INTO THE AREA LATE AFTERNOON AND EARLY
EVENING...GIVEN DIRECTIONAL SHEAR. HOWEVER...AIRMASS WILL BE COLD
ENOUGH FOR LAKE EFFECT SC FROM LATE EVENING...INTO EARLY
MONDAY...ESPECIALLY ACROSS THE NW PART OF THE CWA...AS WINDS LINE UP.
ANOTHER WARMUP FOR WED...ENJOY.
MARTIN
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR PAZ004>006-010>012-017-018-024-033-037-041-
042 UNTIL 7 PM SUNDAY.
&&
SHORT TERM...RXR
Hazardous weather outlook, Nov 6, 4:48 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 AM EST SUN NOV 6 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-071000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
448 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT TODAY. A COLD FRONT WILL PASS DURING
THE DAY. SHOWERS THUNDERSTORMS WILL ACCOMPANY THE FRONT. ANY
THUNDERSTORMS THAT FORM MAY PRODUCE STRONG DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Nov 6, 2:59 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EST SUN NOV 6 2005
PAZ024-033-062100-
CAMBRIA-SOMERSET-
259 PM EST SUN NOV 6 2005
...STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND CAMBRIA COUNTIES
THROUGH 4 PM...
AT 256 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS MOVING INTO CAMBRIA AND
SOMERSET COUNTY...TOWARD THE EAST NORTHEAST AT 35 MPH.
AREAS BETWEEN COLVER AND CARROLLTOWN...TO PATTON IN NORTHERN CAMBRIA
COUNTY WILL BE MOST PRONE TO THE STRONGER THUNDERSTORMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FORECASTER: KL
Local storm report, Nov 6, 3:10 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG PORT ALLEGANY 41.81N 78.28W
11/06/2005 MCKEAN PA LAW ENFORCEMENT
TREES/POWER LINES DOWN ON MAIN STREET
0255 PM TSTM WND DMG COUDERSPORT 41.77N 78.01W
11/06/2005 POTTER PA LAW ENFORCEMENT
MULTIPLE TREES DOWN
&&
MMDLocal storm report, Nov 6, 3:14 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG PORT ALLEGANY 41.81N 78.28W
11/06/2005 MCKEAN PA LAW ENFORCEMENT
TREES/POWER LINES DOWN ON MAIN STREET
0255 PM TSTM WND DMG COUDERSPORT 41.77N 78.01W
11/06/2005 POTTER PA LAW ENFORCEMENT
MULTIPLE TREES DOWN
0310 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
11/06/2005 CAMERON PA TRAINED SPOTTER
TREES DOWN AND ROADS CLOSED IN CAMERON COUNTY. ALSO HEARD
OF SIMILAR DAMAGE IN ELK COUNTY.
&&
MMDSpecial weather statement, Nov 6, 3:23 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EST SUN NOV 6 2005
PAZ018-019-025-026-062200-
BLAIR-HUNTINGDON-NORTHERN CENTRE-SOUTHERN CENTRE-
323 PM EST SUN NOV 6 2005
...STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE AND HUNTINGDON
COUNTIES THROUGH 415 PM...
AT 322 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES WEST OF TYRONE...MOVING
EAST NORTHEAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR TYRONE
AROUND 335 PM...SANDY RIDGE...BALD EAGLE...SPRUCE CREEK AROUND 340
PM...WARRIORS MARK AROUND 350 PM...PORT MATILDA...ROCK SPRINGS
AROUND 355 PM...PARK FOREST...PINE GROVE MILLS AROUND 400 PM AND
UNIONVILLE AROUND 415 PM.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FORECASTER: KL
Local storm report, Nov 6, 3:36 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG PORT ALLEGANY 41.81N 78.28W
11/06/2005 MCKEAN PA LAW ENFORCEMENT
TREES/POWER LINES DOWN ON MAIN STREET
0238 PM TSTM WND DMG DUBOIS 41.12N 78.76W
11/06/2005 CLEARFIELD PA TRAINED SPOTTER
TREES AND WIRES DOWN
0248 PM TSTM WND DMG PENFIELD 41.21N 78.60W
11/06/2005 CLEARFIELD PA LAW ENFORCEMENT
WIRES DOWN AND TREE ON STRUCTURE
0255 PM TSTM WND DMG COUDERSPORT 41.77N 78.01W
11/06/2005 POTTER PA LAW ENFORCEMENT
MULTIPLE TREES DOWN
0310 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
11/06/2005 CAMERON PA TRAINED SPOTTER
TREES DOWN AND ROADS CLOSED IN CAMERON COUNTY. ALSO HEARD
OF SIMILAR DAMAGE IN ELK COUNTY.
0317 PM TSTM WND DMG COUDERSPORT 41.77N 78.01W
11/06/2005 POTTER PA LAW ENFORCEMENT
TREES DOWN
0319 PM HAIL HARRISON VALLEY 41.92N 77.67W
11/06/2005 1.00 INCH POTTER PA LAW ENFORCEMENT
HALF INCH TO ONE INCH SIZED HAIL
0330 PM TSTM WND GST GALETON 41.73N 77.64W
11/06/2005 60 MPH POTTER PA CO-OP OBSERVER
60 MPH GUST AND PEA SIZE HAIL
&&
MMDLocal storm report, Nov 6, 4:23 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
11/06/2005 ELK PA LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE
0225 PM TSTM WND DMG PORT ALLEGANY 41.81N 78.28W
11/06/2005 MCKEAN PA LAW ENFORCEMENT
TREES/POWER LINES DOWN ON MAIN STREET
0238 PM TSTM WND DMG DUBOIS 41.12N 78.76W
11/06/2005 CLEARFIELD PA TRAINED SPOTTER
TREES AND WIRES DOWN
0248 PM TSTM WND DMG PENFIELD 41.21N 78.60W
11/06/2005 CLEARFIELD PA LAW ENFORCEMENT
WIRES DOWN AND TREE ON STRUCTURE
0255 PM TSTM WND DMG COUDERSPORT 41.77N 78.01W
11/06/2005 POTTER PA LAW ENFORCEMENT
MULTIPLE TREES DOWN
0300 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
11/06/2005 CAMERON PA LAW ENFORCEMENT
TREES DOWN ON ROADS CAUSING NUMEROUS ACCIDENTS
0310 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
11/06/2005 CAMERON PA TRAINED SPOTTER
TREES DOWN AND ROADS CLOSED IN CAMERON COUNTY. ALSO HEARD
OF SIMILAR DAMAGE IN ELK COUNTY.
0317 PM TSTM WND DMG COUDERSPORT 41.77N 78.01W
11/06/2005 POTTER PA LAW ENFORCEMENT
TREES DOWN
0319 PM HAIL HARRISON VALLEY 41.92N 77.67W
11/06/2005 1.00 INCH POTTER PA LAW ENFORCEMENT
HALF INCH TO ONE INCH SIZED HAIL
0330 PM TSTM WND GST GALETON 41.73N 77.64W
11/06/2005 60 MPH POTTER PA CO-OP OBSERVER
60 MPH GUST AND PEA SIZE HAIL
0335 PM TSTM WND DMG BROCKPORT 41.27N 78.73W
11/06/2005 ELK PA LAW ENFORCEMENT
TREES AND WIRES DOWN
0339 PM TSTM WND DMG 7 S EMPORIUM 41.41N 78.24W
11/06/2005 CAMERON PA LAW ENFORCEMENT
TREES AND WIRES DOWN NEAR CALEDONIA
0402 PM HAIL MANSFIELD 41.81N 77.08W
11/06/2005 0.88 INCH TIOGA PA TRAINED SPOTTER
HAIL COVERING GROUND
0404 PM HAIL MANSFIELD 41.81N 77.08W
11/06/2005 0.75 INCH TIOGA PA TRAINED SPOTTER
PENNY SIZE HAIL
&&
MMDThunderstorm Wind, Clinton
- When
- November 6, 4:24 PM EST
- Where
- Clinton County, 5 mi NE of Lock Haven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.183, -77.367
Thunderstorm winds knocked down trees in Dunnstable Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Indiana, November 6, 200524 deaths · 230 injured · $80 million · F3 · 4 events
- Tornadoes in Kentucky, November 6, 20058 injured · $7.1 million · F3 · 2 events
- Tornadoes in Kentucky, November 6, 20055 injured · $375,000 · F3 · 2 events
- Tornado in Kentucky, November 6, 2005$2.1 million · F2 · 1 event
- Avalanche in Colorado, November 6, 20051 death · 1 event
- High Wind in Michigan, November 6, 2005$4.2 million · 52 kt wind · 15 events
- Hail and Damaging Winds in Indiana, November 6, 2005$1.3 million · 65 kt wind · 18 events
- Hail and Damaging Winds in Indiana, November 6, 2005$111,000 · 60 kt wind · 51 events
- High Wind in New York, November 6, 2005$750,000 · 56 kt wind · 6 events
- High Wind in Ohio, November 6, 2005$410,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in New York, November 6, 2005$270,000 · 52 kt wind · 20 events
- Hail and Damaging Winds in Ohio, November 6, 2005$207,000 · 54 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480977.